MAUDE Adverse Event Report: QUEST MEDICAL INC LACRICATH LACRIMAL DUCT CATHETER

QUEST MEDICAL INC LACRICATH LACRIMAL DUCT CATHETER
Model Number LDC315T
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Event or Problem Description
The surgical center's material management reported an issue encountered while using the lacricath lacrimal duct catheter.The report stated that the device malfunctioned when the physician attempted to inflate the catheter's balloon.The physician stated that the device leaked fluid, so he removed the catheter and completed the procedure using a crawford tube instead.There were no patient complications reported as a result of the alleged issue.The device was returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
The original report stated the device model to be ldc213t.Once the device was received and evaluated it was found to be model ldc315t.Device evaluation confirmed the reported complaint condition of the device leaking.Evaluation found that there was a tear in the balloon material.It is unknown where the tear originated from.There were no anomalies found in the dhr related to the reported complain condition.

Brand Name
LACRICATH LACRIMAL DUCT CATHETER
Common Device Name
LACRIMAL DUCT CATHETER
Manufacturer (Section D)
QUEST MEDICAL INC
one allentown parkway
allen TX 75002
MDR Report Key6665980
Report Number1649914-2017-00048
Device Sequence Number1723679
Product Code OKS
UDI-Device Identifier10634624810188
UDI-Public10634624810188
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K113867
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/29/2019
Device Model NumberLDC315T
Device Lot Number0526186D02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer05/25/2017
Initial Report FDA Received Date06/24/2017
Supplement Report FDA Received Date07/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR